Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having Addisons disease and had a hysterectomy. Had grommet implants which was very painful. Suggest medication?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5627 Questions
my wife suffers from Addisons disease and had a hysterectomy which showed cancerous cells . In her previous marriage she had a grommet implant to increase her libido which worked but she found to be very painful . We have asked our doctor if she can take a tablet which can help but they said the only tablets they know contain estrogen and do not recommend them because of the cancerous cells previously mentioned. What was in the grommet implants and is there a tablet to use instead
Posted Sat, 15 Jun 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
The grommet implants contain estrogen and / or testosterone hormonal implants.
The doctors are right in saying that she cannot take these hormonal pills due to the history of genital cancer.
Usually there is an imbalance in life resulting in a loss of interest in sex. A major life change can add stress and fatigue to your life that reduces your interest in sex. Determine if the cause of your lack of desire is psychological or medical.

Fluctuations in your hormone levels can dramatically lower libido. Depression and antidepressants can greatly decrease your desire for sexual activity. Other medical conditions that can impact libido include high blood pressure, fibroids, thyroid problems or endometriosis. Consult a medical professional to determine whether any of these conditions are lowering libido. Also, during perimenopausal period, loss of libido is normal, which can be combatted with dedication.

Work with your partner to make sure you are staying close. Go on dates, enjoy activities together that may increase your desire for sexual pleasure together. For women, the desire for sex does not usually start in the bedroom, but rather when you are enjoying quality time in your relationship.

Many women are so busy taking care of everyone else in their life, they do not enjoy simple pleasures. This can show up in the bedroom. Allow yourself some passions or interests for yourself--make time for a hobby or exercise or talent, or just plain rest. Reconnect with your partner, either by going out of town together, on a date or just enjoying some quality time at home. Do something to take care of your body--take a walk, get a new outfit or change your haircut--that makes you physically feel sexy. Don't be so focused on goals, taking care of others and getting things done that you forget the simple pleasures of life. After all, sex can be fun, burns calories and increases your happiness.

Yoga and recreational exercises do wonders to increase the pelvic blood flow. Local gels for arousal can be used.
Non hormonal alternative therapies can be employed after consultation with Alternative Medicine Specialists.
Ensure there is no calcium or vitamin D deficiency.

Take care, and feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Having Addisons disease and had a hysterectomy. Had grommet implants which was very painful. Suggest medication? 26 hours later
we do all the mentioned activities and a side effect of ADDISONS DISEASE is a loss fo sex drive . Is there any other form of medication we can try
Answered by Dr. Aarti Abraham 44 minutes later
Any scientific allopathic medication to improve libido contains hormones, which are all contraindicated for her, given the history of malignancy.
She would have to undergo alternative therapies, which is why I suggested them.
Addisons disease in itself also is a complication which contributes to diminished libido.
Please try the above mentioned activities and hope for the best.
I am unable to suggest any proven scientific non hormonal medication at present.
Local arousal gels might help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor